Hi brothers and sisters. I have been on 3 month Lupron injections since March, 2017 and added Abiraterone in August. I am telling you, each time I get toward the end of my Lupron cycle, my hot flashes seem to increase in duration, intensity and frequency. It would seem that I should be experiencing the opposite. I am wondering if any of you are experiences the same or if there are any clinical reasons as to why? Thank you all very much again!
Unusual Hot Flash Question: Hi brothers... - Advanced Prostate...
All the Lupron Depot formulations have the drug enclosed in tiny lyophilized microspheres. These and other things combine at the time of injection to form a suspension that enters the body. Some of the drug release happens up front, and some is delayed for later times. Multiple factors are probably involved in actual time-release kinetics: microsphere sizes distribution and related time release properties, diffusion rates & any coatings on the spheres, pores that may open up in the spheres to release faster than diffusion only, etc.
I've been on Lupron since Nov. 2013. For whatever it's worth, sometimes my hot flashes have fluctuated at times during the second half of my Lupron Depot 3 mo., too. I don't think it has a clinical significance so long as Testosterone remains at therapeutic low levels for Androgen Deprivation Therapy (ADT).
Hi Stick, wish I had an answer but as far as mine go they are pretty regular starting at night , same time as soon as I go to bed, they are short and tolerable. I've been on six month Eligard injection not due for next shot until September. I think cetarleton. Has got the answer in the time release scenario, anyway the hot flashes beat the alternative six foot of dirt in our faces right? Keep fighting never give up never surrender Leo
I've been on Lupron since 2014 and have noticed the same thing 2-3 weeks out from the next shot. Like you, I always thought the opposite would be true. This occurs even though I'm using estradiol patches per Dr. Myers which really helped with the severe hot flashes I was having when I started Lupron.
My hot flushes are a bit inconsistent increasing more just after the injection then slow down a bit and increase like you at the end of my 6 monthly Eligard cycle. I had my latest 6 monthly Eligard about 3 weeks ago and seem to be having a lot recently even though it is cooler in our Australian winter. In the summer time they seem to increase more and especially when in bed at night. I have had 5 injections in total now, starting in June 2016. The hot flushes are a nuisance but I live with them, like all the other side effects of radiation therapy and chemotherapy.
Passing along my experience with Lupron. It will fail someday. When it does you can ask your doctor about Estradiol patches as alternative hormone therapy. No more hot flashes, no more osteoporosis bone loss, and possible PSA control/remission again. My Lupron lasted 1 year before it failed.
Dr Charles Myers put me on the patches + added Ketoconazle and Leukine which gave me total remission again for a very long time. Too bad he retired. He was a good doctor.
Bad side effects of Estradiol include thickening of blood, so an aspirin is recommended daily. When on testosterone reduction meds, watch your Cholesterol levels and take a Lipitor when it goes up. Breast enlargement is a side effect, but you get that side effect with Lupron, so no difference. Emotional outbursts sometimes. Any bad news in my health followups affected me more and made me sad.
Good side effects I had were increased memory, reduced baldness on top of scalp with a lot of new hair growth on scalp, reduced body hair everywhere else, and a sudden new interest in creative activities.
When I started in 2008 with 9 patches, I suddenly developed an interest in ballroom dancing and got very good at it. Did training lessons 3 times per week and several competitions. I had choreography dreams at night and used some of it in my routines. The exercise helped me keep fit which added to my remission with good general health. When I reduced my patch dose to a just a half patch daily in 2013 for maintenance only, I lost all interest in my dance competitions, stopped having choreography dreams, and now only dance socially sometimes on Saturday nights.
Myers put me on the patches too and I did daily leukine injections for as long as I could until side effects became too great. He said you eventually reach a point where it can be harmful. My PSA remains undetectable and scans are clear 4+ years out from a bleak DX.
I miss Myers too, he was like no other. I see Sartor in NOLA now who is also excellent but a little more traditional than Myers. But he is tuned into the latest treatments coming down the pike. And it's a good reason to visit the Big Easy twice a year, and he accepts insurance, however Myers was worth every out of pocket penny and then some.
One More Cast...
I have been on Lupron and Casodex since 6/17. Hot flashes seem to have no pattern for me but have significantly reduced in the last six weeks. I began Venlafaxine 75mg in 2/18 then added otc Primrose several months later. I can now sleep with virtually no true hot flashes. I do have periods of feeling warm for a short period but no perspiration. All in all, life is much better.
Thank you Lombardi24. I took your advice and went with 100 mg, 3x per day (started low). My urologist felt that I would need more, but this has decreased my hot flashes dramatically. I had a meeting with some new business partners last week, for about two hours, and guess what?. I didn't sweat!! Thanks again for really helping me on that one!
Started on lupron in 2011. Year on, year off (approx). Had hot flashes every 45 minutes 24X7, even during the time off. Went into a clinical trial for a year starting 2017 using only estradoil cream. Psa and T undetectable. Hot flashes subsided drastically, less often and less intense, but never went away. We are all different in how we react to the stuff the give us, but it keeps us going!😎
Hi Tallguy2. Thanks for the tip. My urologist prescribed 75 mg Venlafaxine 37.5 2x per day. It worked great, but for some reason, seemed to raise my BP and turn me into an unhappy zombie. Very unfortunately, the side effects were a little extreme. I went to low doses of Gabapentin, 100 mg, 3x per day and believe it or not, my hot flashes are less extreme and less frequent. If I had to put a number on it, I would say 70% better. Thanks again for the tip!